Alert archive / Wyoming / High Wind Warnings in 2025

High Wind Warning 42, NWS Cheyenne, WY

November 7, 20254 counties in Wyoming

NWS Cheyenne, WY issued this high wind warning at Nov 7, 2025, 2:18 AM MST for 4 counties in Wyoming. It took effect at Nov 7, 2025, 5:00 AM MST. It was in force for 15 hr. 27 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 7, 2025, 2:18 AM MST (09:18 UTC)
In effect from
Nov 7, 2025, 5:00 AM MST
Expired
Nov 7, 2025, 8:00 PM MST
In force
15 hr
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 7, 10:32 AM MSTHIGH SUST WINDS 422 Wnw Buford, WYWYDOT Senor at Lone Tree (WY36) 2 W Buford.
Nov 7, 10:42 AM MSTNON-TSTM WND GST 587 Ese Arlington, WYWYDOT sensor at Cooper Cove (WY24) 7 ESE of Arlington.
Nov 7, 11:06 AM MSTNON-TSTM WND GST 627 Nw Elk Mountain, WYWYDOT Senor at Halleck Ridge (WY18) 7 NW Elk Mountain.
Nov 7, 11:32 AM MSTNON-TSTM WND GST 5811 Se Arlington, WYWYDOT Senor at Strouss Hill (WY25) 15 NNE of Centennial.
Nov 7, 11:32 AM MSTNON-TSTM WND GST 621 Sse Bordeaux, WYWYDOT Senor at Bordeaux (KBRX) 9 S Wheatland.
Nov 7, 11:32 AM MSTNON-TSTM WND GST 627 Ese Arlington, WYWYDOT sensor at Cooper Cove (WY24) 7 ESE of Arlington.
Nov 7, 12:32 PM MSTNON-TSTM WND GST 6411 Se Arlington, WYWYDOT Senor at Strouss Hill (WY25) 15 NNE of Centennial.
Nov 7, 12:32 PM MSTNON-TSTM WND GST 717 Ese Arlington, WYWYDOT sensor at Cooper Cove (WY24) 7 ESE of Arlington.
Nov 7, 1:16 PM MSTNON-TSTM WND GST 591 Sse Bordeaux, WYMesonet station KBRX 1.4 S Bordeaux (WYDOT).
Nov 7, 1:22 PM MSTNON-TSTM WND GST 667 Ese Arlington, WYMesonet station WY24 6.9 E Arlington (WYDOT).
Nov 7, 1:58 PM MSTNON-TSTM WND GST 662 Wnw Buford, WYMesonet station UR535 Sherws.
Nov 7, 2:12 PM MSTNON-TSTM WND GST 592 Wnw Buford, WYMesonet station WY36 2.4 NW Buford (WYDOT).
Nov 7, 2:12 PM MSTNON-TSTM WND GST 7011 Se Arlington, WYMesonet station WY25 10.7 SE Arlington (WYDOT).
Nov 7, 2:26 PM MSTNON-TSTM WND GST 637 Ese Arlington, WYMesonet station WY24 6.9 E Arlington (WYDOT).
Nov 7, 2:27 PM MSTNON-TSTM WND GST 602 Wnw Buford, WYMesonet station UP203 2.0 W Buford (UPR).
Nov 7, 2:46 PM MSTNON-TSTM WND GST 591 Sse Bordeaux, WYMesonet station KBRX 1.4 S Bordeaux (WYDOT).
Nov 7, 3:02 PM MSTNON-TSTM WND GST 627 Nw Elk Mountain, WYMesonet station WY18 Halleck Ridge (WYDOT).
Nov 7, 3:02 PM MSTNON-TSTM WND GST 6611 Se Arlington, WYMesonet station WY25 10.7 SE Arlington (WYDOT).
Nov 7, 3:16 PM MSTNON-TSTM WND GST 601 Sse Bordeaux, WYMesonet station KBRX 1.4 S Bordeaux (WYDOT).
Nov 7, 3:22 PM MSTNON-TSTM WND GST 587 Ese Arlington, WYMesonet station WY24 6.9 E Arlington (WYDOT).
Nov 7, 3:24 PM MSTNON-TSTM WND GST 582 Wnw Buford, WYMesonet station UP203 2.0 W Buford (UPR).
Nov 7, 3:25 PM MSTNON-TSTM WND GST 692 Wnw Buford, WYMesonet station UR535 Sherws.
Nov 7, 3:26 PM MSTNON-TSTM WND GST 632 Wnw Buford, WYMesonet station WY36 2.4 NW Buford (WYDOT).
Nov 7, 3:32 PM MSTNON-TSTM WND GST 58Vedauwoo, WYMesonet station KVDW Vedauwoo (WYDOT).
Nov 7, 4:22 PM MSTNON-TSTM WND GST 585 E Buford, WYMesonet station WY29 4.8 E Buford (WYDOT).
Nov 7, 4:36 PM MSTNON-TSTM WND GST 5811 Se Arlington, WYMesonet station WY25 10.7 SE Arlington (WYDOT).
Nov 7, 5:02 PM MSTNON-TSTM WND GST 6011 Se Arlington, WYMesonet station WY25 10.7 SE Arlington (WYDOT).

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 9.3 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2025-11-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2025-11-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2412 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

241 
WWUS75 KCYS 070918
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
218 AM MST Fri Nov 7 2025

WYZ110-080000-
/O.NEW.KCYS.HW.W.0042.251107T1200Z-251108T0300Z/
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
218 AM MST Fri Nov 7 2025

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 60 mph expected.

* WHERE...North Snowy Range Foothills including Arlington and Elk 
  Mountain along Interstate 80.

* WHEN...Until 8 PM MST this evening.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

WYZ106-116-117-080000-
/O.NEW.KCYS.HW.W.0042.251107T1500Z-251108T0000Z/
Central Laramie Range and Southwest Platte County-South Laramie
Range-South Laramie Range Foothills-
Including the cities of Horse Creek, Vedauwoo, Federal, Whitaker,
Pumpkin Vine, Buford, and Bordeaux
218 AM MST Fri Nov 7 2025

...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 5 PM MST 
THIS AFTERNOON...

* WHAT...West winds 25 to 35 mph with gusts up to 60 mph expected.

* WHERE...South Laramie Range and Foothills including the Interstate 
  80 Summit between Cheyenne and Laramie, and Bordeaux area along 
  Interstate 25 between Chugwater and Wheatland.

* WHEN...From 8 AM this morning to 5 PM MST this afternoon.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

MM
3 follow-up statements
684 
WWUS75 KCYS 071859
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
1159 AM MST Fri Nov 7 2025

WYZ106-116-117-080000-
/O.CON.KCYS.HW.W.0042.000000T0000Z-251108T0000Z/
Central Laramie Range and Southwest Platte County-South Laramie
Range-South Laramie Range Foothills-
Including the cities of Buford, Federal, Pumpkin Vine, Vedauwoo,
Horse Creek, Whitaker, and Bordeaux
1159 AM MST Fri Nov 7 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS 
AFTERNOON...

* WHAT...West winds 25 to 35 mph with gusts up to 60 mph expected.

* WHERE...South Laramie Range and Foothills including the Interstate 
  80 Summit between Cheyenne and Laramie, and Bordeaux area along 
  Interstate 25 between Chugwater and Wheatland.

* WHEN...Until 5 PM MST this afternoon.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

WYZ110-080300-
/O.CON.KCYS.HW.W.0042.000000T0000Z-251108T0300Z/
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
1159 AM MST Fri Nov 7 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 60 mph expected.

* WHERE...North Snowy Range Foothills including Arlington and Elk 
  Mountain along Interstate 80.

* WHEN...Until 8 PM MST this evening.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

Charnick
034 
WWUS75 KCYS 072351
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
451 PM MST Fri Nov 7 2025

WYZ106-116-117-080100-
/O.EXP.KCYS.HW.W.0042.000000T0000Z-251108T0000Z/
Central Laramie Range and Southwest Platte County-South Laramie
Range-South Laramie Range Foothills-
Including the cities of Buford, Pumpkin Vine, Federal, Bordeaux,
Vedauwoo, Whitaker, and Horse Creek
451 PM MST Fri Nov 7 2025

...HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

Winds have diminished below warning thresholds. Therefore, the High 
Wind Warning will be allowed to expire. However, wind gusts up to 50 
mph will be possible over the next few hours.

$$

WYZ110-080300-
/O.CON.KCYS.HW.W.0042.000000T0000Z-251108T0300Z/
North Snowy Range Foothills-
Including the cities of Elk Mountain and Arlington
451 PM MST Fri Nov 7 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 60 mph expected.

* WHERE...North Snowy Range Foothills including Arlington and Elk 
  Mountain along Interstate 80.

* WHEN...Until 8 PM MST this evening.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

Mose
184 
WWUS75 KCYS 080234
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
734 PM MST Fri Nov 7 2025

WYZ110-080345-
/O.EXP.KCYS.HW.W.0042.000000T0000Z-251108T0300Z/
North Snowy Range Foothills-
Including the cities of Elk Mountain and Arlington
734 PM MST Fri Nov 7 2025

...HIGH WIND WARNING WILL EXPIRE AT 8 PM MST THIS EVENING...

Winds have diminished below warning thresholds. Therefore, the High 
Wind Warning will be allowed to expire. However, wind gusts up to 50 
mph will be possible over the next few hours.

$$

Mose

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Nov 6, 10:17 PM MST, 4 hours 1 minute earlier. Its key messages:

  • Prolonged high winds will be possible Thursday through Saturday. High Wind Warnings are in effect for portions of southeast Wyoming on Thursday.
Area forecast discussion, Nov 6, 10:17 PM MST, 4 hours 1 minute before
Area Forecast Discussion
National Weather Service Cheyenne WY
1017 PM MST Thu Nov 6 2025

.KEY MESSAGES...

- Prolonged high winds will be possible Thursday through
  Saturday. High Wind Warnings are in effect for portions of
  southeast Wyoming on Thursday.

&&

.SHORT TERM /THROUGH FRIDAY/...
Issued at 136 PM MST Thu Nov 6 2025

High winds remain the primary weather story this afternoon over
most of southeast Wyoming and the western Nebraska Panhandle.
This event is primarily driven by strong downslope westerly flow
and mountain-wave propagation. Of note is the rather classic
Foehn wave signature in GOES visible satellite imagery in the
lee of the Front Range/Snowy Range/Laramie Range, a visual clue
of the pattern in place. Mountain wave packets also remain
apparent this afternoon in GOES water-vapor imagery with the
strongest surface gusts generally occurring in the areas of
strongest descent/drying. Early this afternoon, gusts over 58
mph have been observed at Cheyenne as well as other points along
and east of I-25 as mountain wave subsidence spreads farther
east. Later this afternoon, the base of the large-scale trough
affecting our region will slide east, with the core of the
mid/upper jet sliding east as well. Therefore, we are expecting
downslope flow to relax somewhat after 0z and surface winds
dropping below high wind criteria in all zones by 6z. Winds will
remain elevated in the wind-prone corridors overnight however,
with gusts to 40 mph possible along I-80 in the Snowy Range and
Laramie Range. Isolated showers have also developed this
afternoon in east-central Wyoming as the core of the cold air
aloft passes through with the aforementioned trough. Any
precipitation amounts will remain limited to a few hundredths of
an inch and these showers are expected to quickly diminish by
sunset.

On Friday we will transition to a warm-air advection regime
ahead of our next fast-moving system coming from the Pacific
Northwest. 700mb temperatures will rise notably, however surface
temperatures will likely struggle to get any warmer than on
Thursday due to abundant mid and upper-level cloud cover moving
in from the west. Forecast soundings remain quite dry in the
low-levels throughout most of the day on Friday. This should
limit any precipitation chances until after sunset, when a few
snow showers will move in to the higher terrain of the Snowy and
Sierra Madre ranges. Isolated rain showers are also possible in
the lower elevations of east-central Wyoming after midnight
early on Saturday morning...but notable dewpoint spreads remain
in forecast soundings and only a trace to a hundredth of liquid
is expected. Cloud cover will result in seasonably mild
overnights both on Friday morning and on Saturday morning with
afternoon highs running around 5 degrees above average. Forecast
confidence remains medium to high throughout the short-term.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
Issued at 136 PM MST Thu Nov 6 2025

At the start of the long term period, strong winds continue into
Saturday as temperatures take a nose dive, Sunday will see a
reprieve from the winds. So, expect some chilly temps this weekend
as highs only top out in the 40s across the CWA. The 500mb pattern
becomes northwesterly as a shortwave dives south with slim chances
of precipitation as lower levels remain dry based on modeled
soundings. As this shortwave and associated upper level low pushes
off to the east late Saturday into Sunday, upper level winds will
shift slightly and become northerly. This will help maintain the
cooler temperatures this weekend compared to what we've been seeing
as cool Canadian air filters in. The other condition that may be of
some concern, will be the continuation of stronger winds Saturday. A
pinch in the gradient will elicit strong winds at the surface, with
the Nebraska Panhandle seeing the strongest as northerly winds gust
to near 45 mph especially for Alliance, Chadron, and Sydney. If
model trends continue, this may make the need for wind products this
weekend, stay tuned. As mentioned earlier, temperatures tank this
weekend with lows by Sunday morning in the teens and low 20s across
the CWA. What about next week, well, we will see some changes as
weak ridging noses in, resulting in a pretty benign weather pattern
for most of the work week. Precipitation chances will remain nil as
temperatures rebound, with highs soaring back into the upper 50s and
60s.

&&

.AVIATION /06Z TAFS THROUGH 06Z SATURDAY/...
Issued at 1015 PM MST Thu Nov 6 2025

Prevailing VFR conditions expected for the 06Z TAF period. Gusty
winds have subsided across western Nebraska, but Wyoming
terminals will remain gusty through the overnight hours. Low-
level wind shear may pose an additional threat at KLAR and KCYS
as a strong low-level jet remains in place. Isolated to
scattered rain chances late in the TAF period.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Warning until 11 PM MST this evening for WYZ110-116-
     117.
NE...None.

&&

SHORT TERM...MAC
LONG TERM...RZ
AVIATION...AM
Hazardous weather outlook, Nov 6, 1:36 PM MST, 12 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
136 PM MST Thu Nov 6 2025

NEZ002-003-019>021-054-055-095-096-WYZ101>119-072045-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
136 PM MST Thu Nov 6 2025

This hazardous weather outlook is for portions of panhandle
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Prolonged high winds will be possible today through Saturday.
High Wind Warnings are in effect for the wind prone areas and
Central Laramie County. Winds should drop below high wind criteria
by midnight but remain elevated overnight.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

The probability for widespread hazardous weather is low.

.Spotter information statement...

Spotter activation will not be needed.

In the hours before

Local storm report, Nov 6, 8:55 PM MST, 5 hours 23 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
855 PM MST Thu Nov 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0832 PM     Non-Tstm Wnd Gst 5 E Buford              41.10N 105.21W
11/06/2025  M58 MPH          Laramie            WY   Mesonet

            Mesonet station WY29 4.8 E Buford (WYDOT).

&&

Nearby

High Wind Warnings in Wyoming, 2025Every high wind warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.